Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 100, NWS Fort Worth, TX

April 11, 2016Lamar County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 11, 2016, 3:55 PM CDT for Lamar County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2016, 3:55 PM CDT (20:55 UTC)
Expired
Apr 11, 2016, 4:15 PM CDT
In force
20 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lamar County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 202 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 1:38 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2016-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2016-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1237 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
347 m²/s²
Significant tornado parameter
1.4
Supercell composite
3.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:51 PM CDT, 4 minutes earlier.

Area forecast discussion, Apr 11, 3:51 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
351 PM CDT MON APR 11 2016

.DISCUSSION...
...HEADLINES...SOME SHOWERS AND THUNDERSTORMS (INCLUDING SOME
SEVERE) THROUGH THIS EVENING THEN A SMALL BREAK IN THE ACTION
TONIGHT AND INTO TOMORROW BEFORE RAIN AND THUNDERSTORM CHANCES
RETURN TOMORROW NIGHT INTO WEDNESDAY. MOSTLY DRY THURSDAY AND FRIDAY
THEN RAIN CHANCES INCREASE AGAIN THIS WEEKEND INTO EARLY NEXT
WEEK.

A FAIRLY COMPLEX WEATHER PATTERN IS CURRENTLY IN PLACE ACROSS
NORTH TEXAS WITH SEVERAL FEATURES OF NOTE. AT THE SURFACE THE
CENTER OF A LOW PRESSURE SYSTEM IS LOCATED OVER NORTH TEXAS WITH
A COLD FRONT EXTENDING EASTWARD ALONG THE RED RIVER AND A DRY LINE
EXTENDING SOUTHWARD AND APPROACHING THE I-35 CORRIDOR. MEANWHILE
AN UPPER LEVEL LOW IS SWIRLING OVER THE TEXAS AND OKLAHOMA
PANHANDLES FUNNELING IN MID LEVEL DRY AIR FROM THE SOUTHWEST. ALL
OF THESE FEATURES WILL COMBINE TO BE FOCUSING MECHANISMS FOR
POTENTIAL SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER
PORTIONS OF THE AREA. THE GREATEST POTENTIAL APPEARS TO BE NEAR
THE SURFACE LOW AND FRONTAL BOUNDARY AND OUT AHEAD OF THE DRY
LINE SO ESSENTIALLY AREA WIDE NORTH OF I-20 WITH A SECONDARY MORE
ISOLATED THREAT SOUTH OF I-20 AND ALONG AND EAST OF I-35.

THE LOW WILL RAPIDLY MOVE EASTWARD OVERNIGHT AND BY TUESDAY
MORNING IT WILL BE CENTERED OVER THE LOWER MS VALLEY. A WEAK
SURFACE BOUNDARY WILL EXTEND BACK TO THE WEST INTO EAST TEXAS SO
SOME LINGERING SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE TOMORROW
MORNING OVER OUR EXTREME EASTERN COUNTIES. ZONAL FLOW ALOFT WILL
BRIEFLY SET UP TUESDAY DURING THE DAY AND AFTERNOON BEFORE
SHIFTING TO SOUTHWEST FLOW TOMORROW NIGHT AND WEDNESDAY AS AN
UPPER LEVEL LOW CURRENTLY SPINNING OFF THE BAJA CALIFORNIA COAST
MOVES INTO THE SOUTHWEST U.S. THIS UPPER LEVEL LOW MOVES EXTREMELY
QUICKLY AND WILL TRACK NEAR NORTH TEXAS TUESDAY NIGHT INTO
WEDNESDAY MORNING PROVIDING AN INCREASED CHANCE FOR SHOWERS AND
THUNDERSTORMS. THERE IS VERY LITTLE IN THE WAY OF ANY WELL
DEFINED SURFACE FEATURES DURING THIS TIME FRAME AND THUS THIS
SYSTEM LOOKS MAINLY LIKE A RAIN MAKER WITH SOME ISOLATED TO
SCATTERED THUNDERSTORMS POSSIBLE. SEVERE WEATHER IS NOT EXPECTED
AT THIS TIME.

THURSDAY AND FRIDAY LOOKS FAIRLY BENIGN WITH TEMPERATURES
REBOUNDING TO MORE NORMAL READINGS AFTER A LITTLE COOLING ON
TUESDAY AND WEDNESDAY AND OUR NEXT WEATHER FEATURE WE ARE WATCHING
WILL BE THIS WEEKEND. THE GFS AND ECMWF ARE FAIRLY CONSISTENT IN
DEVELOPING A WELL DEFINED UPPER LEVEL LOW OVER THE FOUR CORNERS
REGION BY SATURDAY. ABUNDANT MOISTURE FUNNELS IN AHEAD OF THIS LOW
WITH INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS OVER MUCH OF
THE LONE STAR STATE BY LATE SATURDAY INTO SUNDAY. THE DETAILS ON
TIMING AND IMPACTS WITH THIS NEXT SYSTEM WILL BE REFINED IN THE
COMING DAYS AS THE MODELS COME INTO MORE AGREEMENT BUT CERTAINLY
AT THIS POINT THERE ARE MANY SIGNS POINTING TOWARDS THE
POSSIBILITY OF WIDESPREAD RAIN ACROSS NORTH TEXAS BY LATE SATURDAY
INTO SUNDAY AND POSSIBLY INTO EARLY NEXT WEEK AS THE UPPER LEVEL
LOW WILL SLOWLY MEANDER NORTH AND EAST.

HOETH

&&

.AVIATION...
/ISSUED 114 PM CDT MON APR 11 2016/
/18Z TAFS/

CONCERNS...POTENTIAL FOR THUNDER AT THE METROPLEX AIRPORTS THIS
AFTERNOON. COLD FRONT MOVES THROUGH THIS AFTERNOON AND EVENING
WITH A RETURN OF MVFR CIGS BEHIND THE FRONT.

SCT-BKN CIGS WITH BASES BETWEEN 025-050 KFT CONTINUE ACROSS THE
TAF SITES AT THE START OF THE VALID TAF PERIOD. A COLD FRONT IS
CURRENTLY LOCATED NEAR THE RED RIVER AND A DRYLINE IS MOVING EAST
TOWARDS THE I-35 CORRIDOR. THUNDERSTORMS ARE EXPECTED TO INITIATE
ON THE DRYLINE WEST OF DFW AROUND 20-21Z. FOR THE WACO AREA...THE
THREAT FOR THUNDERSTORMS IS LOWER AND WILL NOT MENTION VCTS IN THE
KACT TAF AT THIS TIME...BUT WILL BE CLOSELY MONITORING CONVECTIVE
DEVELOPMENT FOR POSSIBLE AMENDMENTS TO THE KACT TAF. FOR THE
METROPLEX...WILL CARRY VCTS FROM 21-00Z. ANY THUNDERSTORM THAT
AFFECTS THE AIRPORTS THIS AFTERNOON MAY BE SEVERE WITH A THREAT
FOR LARGE HAIL AND POSSIBLY STRONG WINDS.

THE COLD FRONT WILL MOVE ACROSS THE METROPLEX LATE THIS AFTERNOON.
THE WINDS WILL SHIFT TO THE NORTH AROUND 21-22Z BEFORE THE TRUE
FRONT ARRIVES. BETWEEN 21-00Z...ITS POSSIBLE THE WINDS WILL BE
VARIABLE BUT THEN EVENTUALLY BECOME NORTHERLY CLOSER TO 00Z. THE
FRONT IS EXPECTED TO ARRIVE AT KACT ABOUT 01Z. MVFR CIGS WILL
BUILD BEHIND THE FRONT WITH BASES BETWEEN 1-2 KFT. HOWEVER...CIGS
AT KACT ARE EXPECTED TO LOWER BELOW 1 KFT OVERNIGHT. IFR/MVFR CIGS
WILL HOLD THROUGH MOST OF THE MORNING AND THERE SHOULD BE SOME
IMPROVEMENT AROUND MIDDAY TUESDAY.

JLDUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH    54  70  54  70  53 /  20  10  60  30  10
WACO                52  71  53  70  52 /  10  20  60  30  10
PARIS               54  68  49  67  50 /  30  10  60  30  10
DENTON              50  68  50  69  50 /  20  10  60  30  10
MCKINNEY            53  69  51  69  51 /  30  10  60  30  10
DALLAS              56  70  54  70  55 /  20  10  60  30  10
TERRELL             54  69  52  69  52 /  30  10  60  30  10
CORSICANA           55  69  54  69  54 /  30  10  60  30  10
TEMPLE              55  72  55  69  53 /  20  20  70  30  10
MINERAL WELLS       49  68  51  71  51 /  10  20  60  30  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 11, 3:48 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
348 PM CDT MON APR 11 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
348 PM CDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.

AN UPPER LEVEL LOW MOVING NORTHWEST OF THE REGION TODAY WILL
COMBINE WITH A DRYLINE...A COLD FRONT AND AN UNSTABLE
ATMOSPHERE...ALL OF WHICH WILL RESULT IN A THREAT OF SEVERE STORMS
THROUGH THE EVENING. THE BEST POTENTIAL FOR SEVERE STORMS WILL BE
NORTH OF INTERSTATE 20 THROUGH THIS EVENING BUT AN ISOLATED THREAT
FOR SEVERE STORMS WILL ALSO EXIST SOUTH OF INTERSTATE 20 AND ALONG
AND EAST OF INTERSTATE 35. LARGE HAIL AND DAMAGING WINDS WILL BE
THE PRIMARY HAZARDS...HOWEVER...STORMS NORTH OF INTERSTATE 20 MAY
BE CAPABLE OF PRODUCING TORNADOES. LOCALIZED INSTANCES OF FLASH
FLOODING MAY OCCUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORM CHANCES WILL CONTINUE ACROSS ALL OF NORTH TEXAS
TUESDAY AFTERNOON THROUGH WEDNESDAY. SOME HAIL WILL BE POSSIBLE
BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

THUNDERSTORMS WILL RETURN SATURDAY THROUGH SUNDAY. HEAVY RAIN AND
SEVERE STORMS MAY BE POSSIBLE THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS CAN BE EXPECTED THROUGH THIS
EVENING...MAINLY ALONG AND EAST OF A LINE FROM GRAHAM TO CLEBURNE
TO CAMERON.

In the hours before

Special weather statement, Apr 11, 10:04 AM CDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1004 AM CDT MON APR 11 2016

TXZ105>107-111530-
HUNT TX-HOPKINS TX-DELTA TX-
1004 AM CDT MON APR 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOPKINS...
NORTHEASTERN HUNT AND DELTA COUNTIES UNTIL 1030 AM CDT...

AT 1003 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COMMERCE...MOVING NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COMMERCE...COOPER...COOPER LAKE PARK DOCTORS CREEK...TIRA AND PECAN GAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3320 9589 3336 9600 3340 9593 3341 9586
      3344 9586 3350 9576 3349 9570 3347 9568
      3349 9562 3348 9560 3347 9559 3348 9556
      3345 9553 3345 9548 3343 9546 3343 9544
      3340 9539
TIME...MOT...LOC 1503Z 242DEG 41KT 3332 9586

05/
Special weather statement, Apr 11, 10:48 AM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1048 AM CDT MON APR 11 2016

TXZ106-107-111615-
HOPKINS-DELTA-
1048 AM CDT MON APR 11 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HOPKINS AND EAST
CENTRAL DELTA COUNTIES...

AT 1048 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES EAST OF
COOPER LAKE PARK SOUTH SULPHUR...OR 12 MILES WEST OF HAGANSPORT...
MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TIRA.

LAT...LON 3323 9550 3337 9555 3343 9543 3342 9543
      3341 9540 3340 9540 3340 9538 3339 9538
      3339 9534 3338 9531 3327 9531
TIME...MOT...LOC 1548Z 254DEG 31KT 3333 9545

25
Special weather statement, Apr 11, 1:58 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
158 PM CDT MON APR 11 2016

TXZ093-111930-
GRAYSON TX-
158 PM CDT MON APR 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAYSON COUNTY UNTIL
230 PM CDT...

AT 157 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LEBANON...MOVING EAST AT 50 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE TEXOMA.

THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL
INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3396 9691 3387 9689 3385 9686 3387 9683
      3387 9681 3386 9678 3383 9676 3383 9671
      3386 9668 3391 9668 3392 9666 3389 9663
      3389 9658 3385 9663 3384 9662 3383 9659
      3382 9653 3382 9694 3395 9694
TIME...MOT...LOC 1857Z 252DEG 44KT 3393 9693

05
Special weather statement, Apr 11, 3:38 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
338 PM CDT MON APR 11 2016

TXZ104-105-112100-
HUNT TX-COLLIN TX-
338 PM CDT MON APR 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIN AND
NORTHWESTERN HUNT COUNTIES UNTIL 400 PM CDT...

AT 337 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FARMERSVILLE...OR 7 MILES NORTHEAST OF WYLIE...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...PRINCETON...FARMERSVILLE...CADDO MILLS...CELESTE... AND
LAKE LAVON.

LAT...LON 3302 9649 3319 9653 3330 9615 3304 9609
TIME...MOT...LOC 2037Z 258DEG 19KT 3312 9643

92
Local storm report, Apr 11, 3:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
353 PM CDT MON APR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     HAIL             FARMERSVILLE            33.17N  96.37W
04/11/2016  E0.75 INCH       COLLIN             TX   FIRE DEPT/RESCUE

            DIME SIZE HAIL IN FARMERSVILLE REPORTED.
Local storm report, Apr 11, 3:55 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
355 PM CDT MON APR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     HAIL             PARIS                   33.65N  95.53W
04/11/2016  E0.75 INCH       LAMAR              TX   AMATEUR RADIO

            DIME SIZE HAIL NORTH PARIS REPORTED BY HAM SPOTTERS

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 10:04 AM CDTSpecial Weather StatementFWDDelta26 min
Apr 11, 10:48 AM CDTSpecial Weather StatementFWDDelta27 min
Apr 11, 2:58 PM CDTSevere Thunderstorm WarningFWDFannin, Lamar62 min
Apr 11, 3:35 PM CDTSevere Thunderstorm WarningFWDJack, Montague, Wise55 min
Apr 11, 3:38 PM CDTSpecial Weather StatementFWDHunt22 min
Apr 11, 3:47 PM CDTSevere Thunderstorm WarningFWDCollin, Hunt58 min
Apr 11, 3:59 PM CDTTornado WarningFWDJack, Montague, Wise46 min
Apr 11, 4:03 PM CDTSevere Thunderstorm WarningFWDMontague34 min
Apr 11, 4:18 PM CDTTornado WarningFWDMontague, Wise27 min
Apr 11, 4:40 PM CDTSevere Thunderstorm WarningFWDHopkins, Hunt, Rains65 min
Apr 11, 4:43 PM CDTSevere Thunderstorm WarningFWDCooke, Denton, Montague, Wise62 min
Apr 11, 5:10 PM CDTTornado WarningFWDHopkins35 min
Apr 11, 5:23 PM CDTSevere Thunderstorm WarningFWDCollin, Denton52 min
Apr 11, 5:59 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Hunt, Kaufman, Rockwall61 min
Apr 11, 6:21 PM CDTSevere Thunderstorm WarningFWDStephens, Young54 min
Apr 11, 6:41 PM CDTSevere Thunderstorm WarningFWDRains, Van Zandt49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.